Alert archive / Michigan / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Apr 15, 2010, 4:47 AM EDT for 23 counties in Michigan. It took effect at Apr 15, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2010, 4:47 AM EDT (08:47 UTC)
- In effect from
- Apr 15, 2010, 12:00 PM EDT
- Expired
- Apr 15, 2010, 7:59 PM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS83 KGRR 150847 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 447 AM EDT THU APR 15 2010 MIZ037>040-043>046-050>052-151700- /O.NEW.KGRR.FW.W.0002.100415T1600Z-100416T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- 447 AM EDT THU APR 15 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. STRONG SOUTHWEST WIND GUSTS OF 25 TO 30 MPH ARE EXPECTED BY AFTERNOON. THIS WILL COMBINE WITH TEMPERATURES AROUND 80 DEGREES AND LOW HUMIDITY AROUND 25 PERCENT. THIS WILL CREATE A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JK
3 follow-up statements
520 WWUS83 KGRR 151527 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1127 AM EDT THU APR 15 2010 MIZ056>059-064>067-071>074-152330- /O.EXA.KGRR.FW.W.0002.100415T1600Z-100416T0000Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1127 AM EDT THU APR 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG SOUTHWEST WIND GUSTS OF 25 TO 30 MPH ARE EXPECTED BY AFTERNOON. THIS WILL COMBINE WITH TEMPERATURES AROUND 80 DEGREES AND LOW HUMIDITY AROUND 25 PERCENT. THIS WILL CREATE A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MIZ037>040-043>046-050>052-152330- /O.CON.KGRR.FW.W.0002.100415T1600Z-100416T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- 1127 AM EDT THU APR 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... STRONG SOUTHWEST WIND GUSTS OF 25 TO 30 MPH ARE EXPECTED BY AFTERNOON. THIS WILL COMBINE WITH TEMPERATURES AROUND 80 DEGREES AND LOW HUMIDITY AROUND 25 PERCENT. THIS WILL CREATE A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MJS
518 WWUS83 KGRR 151929 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 PM EDT THU APR 15 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160000- /O.CON.KGRR.FW.W.0002.000000T0000Z-100416T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 329 PM EDT THU APR 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... STRONG SOUTHWEST WIND GUSTS OF 25 TO 30 MPH WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING THIS EVENING. COUPLED WITH THE LOW RELATIVE HUMIDITIES...A VERY HIGH FIRE DANGER EXISTS THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
544 WWUS83 KGRR 152359 RFWGRR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 759 PM EDT THU APR 15 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160100- /O.CAN.KGRR.FW.W.0002.000000T0000Z-100416T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 759 PM EDT THU APR 15 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE RED FLAG WARNING. AS WE GO INTO THE NIGHT TIME HOURS THE TEMPERATURE WILL FALL WHICH IN TURN WILL RESULT IN HIGHER HUMIDITY VALUES. WINDS WILL ALSO DIMINISH OVERNIGHT. $$ JK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 15, 12:15 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 15, 12:15 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 AM EDT THU APR 15 2010 LATEST UPDATE...AVIATION... .SYNOPSIS...(350 PM EDT WED APR 14 2010) A SOUTHWEST FLOW OF WARMER AIR WILL DEVELOP ON THURSDAY. THIS WILL ALLOW FOR VERY MILD WITH DAYTIME TEMPERATURES REACHING INTO THE LOW TO MID 70S TODAY AND APPROACHING 80 DURING THE DAY. HOWEVER A COLD FRONT WILL PUSH ACROSS THE AREA THURSDAY NIGHT AND BRING SHOWERS AND POSSIBLE THUNDERSTORMS. COOLER AIR WILL ARRIVE FOR FRIDAY AND INTO THE WEEKEND. && .SHORT TERM...(350 PM EDT WED APR 14 2010) (TONIGHT THROUGH FRIDAY) THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONTAL PASSAGE. ANOTHER ISSUE IS THE FIRE DANGER RISK. MODELS HAVE TRENDED SLOWER WITH THE ARRIVAL OF ANY SHOWERS. SREF POPS STAY UNDER 30 PERCENT GOING THROUGH THU AM. IN THE AFTERNOON SHOWERS COULD ARRIVE UP AROUND LDM...BUT EVEN THIS RISK SEEMS LOW AS MOISTURE PROFILES ARE RELATIVELY DRY. GOOD SATURATION OCCURS BY 06Z FRI...ASSOCIATED WITH THIS COLD FRONT. HOWEVER JET DYNAMICS ARE WEAKER. THIS SUGGESTS WE MAY NO LONGER NEED LIKELY POPS. I WILL MAINTAIN THESE HIGHER POPS AS THE FRONT IS FAIRLY STRONG...BUT I TIMED THE BETTER POSSIBILITY FOR PRECIPITATION LATER AT NIGHT. STILL SOME WEAK INSTABILITY THU NIGHT SO I WILL HOLD ONTO THE RISK FOR THUNDER. && .FIRE WEATHER...(350 PM EDT WED APR 14 2010) AS FOR THE FIRE DANGER...GUSTY WINDS ARE LIKELY WITH MIXING HEIGHTS INTO THE 30 KNOT 925 MB WINDS. TEMPERATURES ARE LIKELY TO REACH 75 DEGREES WITH 925 MB TEMPS UP AROUND 15 DEGREES C. FLOW THOUGH WILL BE FROM LAKE MI...AROUND 240 TO 250 DEGREES. DEWPOINTS HOWEVER ARE EXPECTED TO CLIMB INTO THE UPPER 40S...KEEPING RH VALUES AROUND 30 PERCENT IN THE AFTERNOON. THIS MAY BE THE ONLY PARAMETER LIMITING A RED FLAG WARNING. SO WE WILL CONTINUE TO HIGHLIGHT A FIRE DANGER RISK FOR THU AND HOLD OFF ON ANY WATCH. && .LONG TERM...(330 PM EDT WED APR 14 2010) (SATURDAY THROUGH WEDNESDAY) GFS/ECMWF IN GOOD AGREEMENT ON DRY PATTERN WITH FROST/FREEZE POTENTIAL SUNDAY MORNING AND AGAIN MONDAY MORNING. TEMPS WILL AVERAGE BELOW NORMAL THROUGH THE WEEKEND WITH ABOVE NORMAL TEMPS FOR TUE AND WED. UPPER LOW WILL BE CENTERED OVER SOUTHEAST ONTARIO SAT MORNING WITH CYCLONIC FLOW ALOFT OVER THE REGION. ECMWF SOLUTION...WHICH IS PREFERRED...HAS CONSISTENTLY SHOWN ANOTHER S/W DIGGING INTO MI SAT AFTERNOON ON THE BACKSIDE OF THE UPPER LOW WHILE THE GFS HAS NOT. THIS DIFF RESULTS IN ECMWF BEING SLOWER WITH EASTWARD PROGRESSION OF THE UPPER LOW...AND SENSIBLY WITH MORE CLOUD COVER AND SHRA ACTIVITY SAT AFTERNOON AND PERHAPS TO A LESSOR EXTENT ON SUNDAY. H85 TEMPS (-5C) WILL BE IN THE AREA SATURDAY NIGHT BUT SFC PRESSURE GRADIENT MAY BE ENOUGH TO KEEP MIXING GOING MOST PLACES AND TEMPS IN THE MID 30S. TEMPS ARE WARMING BY SUNDAY NIGHT BUT SFC HIGH IS BETTER POSITIONED TO ALLOW FOR RADIATIONAL COOLING AND OSTENSIBLY A MORE WIDESPREAD FROST POTENTIAL FOR MONDAY MORNING. && .AVIATION...(1215 AM EDT THU APR 15 2010) VFR CONDITIONS EXPECTED TONIGHT WITH SCT HIGH CIRRUS CLOUDS AND SOUTH SFC WINDS AT OR BELOW 10 KNOTS. LLWS EXPECTED TO DEVELOP THOUGH AS SW FLOW JUST ABOVE THE DECOUPLED BOUNDARY LAYER INCREASES TO 35 KNOTS BY 08-09Z. LLWS CONTINUING THROUGH 14-15Z THURS...THEN FOLLOWED BY LGT/MDT MECHANICAL TURBULENCE WITH GUSTY SW SFC WINDS AS SFC HEATING MIXES DOWN THOSE STRONGER GUSTS. && .MARINE...(350 PM EDT WED APR 14 2010) AS THE WATER OVER THE LAKE ARE COOL THIS WILL ACT TO KEEP WAVE HEIGHTS DOWN. HOWEVER WITH A STRENGTHENING SOUTHWEST FLOW THU SHIFTING TO NORTHWEST BY FRIDAY...WE MAY NEED SMALL CRAFT ADVISORIES. COLD AIR ADVECTION AND LONGER FETCH FRIDAY NIGHT INTO SATURDAY WILL KEEP WAVE HEIGHTS UP. && .HYDROLOGY...(350 PM EDT WED APR 14 2010) THE RAIN ASSOCIATED WITH THE FRONT WILL BE SHORT IN DURATION. THIS WILL ACT TO KEEP TOTAL RAINFALL AMOUNTS FROM PRODUCING ANY HYDRO ISSUES. THUS WATER LEVELS ARE EXPECTED TO REMAIN STEADY OR SLOWLY FALL THROUGH THE WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....NONE. LM....NONE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: COBB AVIATION: MEADE MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Apr 14, 10:30 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 AM EDT WED APR 14 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1030 AM EDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS...LOW RELATIVE HUMIDITY'S AND WARM TEMPERATURES WILL INCREASE THE DANGER OF WILD FIRES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS...LOW RELATIVE HUMIDITY'S AND WARM TEMPERATURES WILL INCREASE THE DANGER OF WILD FIRES THURSDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ844>849-150915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1030 AM EDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS MAY BECOME HAZARDOUS TO SMALL CRAFT THURSDAY AFTERNOON INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM MJS
Nearby
Red Flag Warnings in Michigan, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.